Aims: During and after re-irradiation of relapsed high-grade gliomas (rHGG) variation of edema (ED) is a common event and may translate into neurological symptoms, clinical deterioration and steroid use modi- fication. In magnetic resonance imaging (MRI), ED is usually evaluated with T2 or fluid-attenuated inversion recovery (FLAIR) sequences. Aim of the study was to report a quantitative analysis of radiation-induced ED during and after proton therapy (PT) re-irradiation of rHGG.ty-one patients (pts) with rHGG were re-irradiated with PT at our institution. 22 pts underwent MRI early before, during, at the end as well as 1 month after the treatment and were included in the analysis. All pts received 36 GyRBE in 18 fractions. ED was evaluated and contoured on 88 MRI scans using T2 and FLAIR sequences (5 mm thickness). ED volume (in cc) was Gross Tumor Volume. We analyzed the temporal change of ED.Results: Eighteen pts were treated for recurrent glioblastoma and 4 for anaplastic gliomas. Median (Med) CTV was 78,48 cc (range, 12-259 cc). Med ED volume at the baseline, mid-therapy, at the end, and 1 month after treatment was 63 cc (range, 7-265), 83 (range, 9-242), 85 (range 10-194), 69 (range 9-200), respectively. During treatment ED increased in 16 pts (72%) and decreased in 6 (27%). Such increase of ED volume was associated with mild symptoms only in 8 pts (50%) and was controlled with modification of steroids dose. One month after treatment ED decreased in 10 pts (45%), increased in 7 (32%) and was stable in 5 (23%). Six out of 7 pts (86%) with increased ED needed modification of steroids dose. During follow up 2 pts (9%) developed radionecrosis (RN - diagnosed at imaging) with mild symptoms controlled with steroids. In pts who presented RN, ED volume increased of 130% during treatment. In pts who registered increased ED without RN, the mean ED volume increase during the treatment was of 82%. Pts who presented RN had a mean CTV volume of 67.39 cc. ciated with increase of ED volume during treat- ment. Such variation often does not need modification of steroid use. ED volume seems to decrease after the end of the treatment. ED volume during treatment sig- nificantly increase in pts who experience RN after re- irradiation and could predict the development of RN. CTV volume does not seems to predict the development of RN.

PROTON THERAPY RE-IRRADIATION OF RECURRENT HIGH-GRADE GLIOMAS: ANALYSIS OF RADIATION-INDUCED EDEMA

P. Feraco;M. Lipparini;
2019

Abstract

Aims: During and after re-irradiation of relapsed high-grade gliomas (rHGG) variation of edema (ED) is a common event and may translate into neurological symptoms, clinical deterioration and steroid use modi- fication. In magnetic resonance imaging (MRI), ED is usually evaluated with T2 or fluid-attenuated inversion recovery (FLAIR) sequences. Aim of the study was to report a quantitative analysis of radiation-induced ED during and after proton therapy (PT) re-irradiation of rHGG.ty-one patients (pts) with rHGG were re-irradiated with PT at our institution. 22 pts underwent MRI early before, during, at the end as well as 1 month after the treatment and were included in the analysis. All pts received 36 GyRBE in 18 fractions. ED was evaluated and contoured on 88 MRI scans using T2 and FLAIR sequences (5 mm thickness). ED volume (in cc) was Gross Tumor Volume. We analyzed the temporal change of ED.Results: Eighteen pts were treated for recurrent glioblastoma and 4 for anaplastic gliomas. Median (Med) CTV was 78,48 cc (range, 12-259 cc). Med ED volume at the baseline, mid-therapy, at the end, and 1 month after treatment was 63 cc (range, 7-265), 83 (range, 9-242), 85 (range 10-194), 69 (range 9-200), respectively. During treatment ED increased in 16 pts (72%) and decreased in 6 (27%). Such increase of ED volume was associated with mild symptoms only in 8 pts (50%) and was controlled with modification of steroids dose. One month after treatment ED decreased in 10 pts (45%), increased in 7 (32%) and was stable in 5 (23%). Six out of 7 pts (86%) with increased ED needed modification of steroids dose. During follow up 2 pts (9%) developed radionecrosis (RN - diagnosed at imaging) with mild symptoms controlled with steroids. In pts who presented RN, ED volume increased of 130% during treatment. In pts who registered increased ED without RN, the mean ED volume increase during the treatment was of 82%. Pts who presented RN had a mean CTV volume of 67.39 cc. ciated with increase of ED volume during treat- ment. Such variation often does not need modification of steroid use. ED volume seems to decrease after the end of the treatment. ED volume during treatment sig- nificantly increase in pts who experience RN after re- irradiation and could predict the development of RN. CTV volume does not seems to predict the development of RN.
Libro Abstrac XXIX congresso AIRO2019
1
277
A. Turkaj, D. Scartoni, I. Giacomelli, P. Feraco, B. Siniscalchi, F. Fellin, M. Lipparini, M. Amichetti, D. Amelio
File in questo prodotto:
Eventuali allegati, non sono esposti

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11585/712960
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact